Alert archive / Nebraska / Red Flag Warnings in 2020
Red Flag Warning 10, NWS North Platte, NE
NWS North Platte, NE issued this red flag warning at Apr 27, 2020, 2:19 PM MDT for 26 counties in Nebraska. It took effect at Apr 28, 2020, 11:00 AM MDT. It was in force for 8 hr. 4 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 27, 2020, 2:19 PM MDT (20:19 UTC)
- In effect from
- Apr 28, 2020, 11:00 AM MDT
- Expired
- Apr 28, 2020, 7:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS North Platte, NE
All 26 counties
Arthur County, NE, Blaine County, NE, Boyd County, NE, Brown County, NE, Chase County, NE, Cherry County, NE, Custer County, NE, Deuel County, NE, Frontier County, NE, Garden County, NE, Garfield County, NE, Grant County, NE, Hayes County, NE, Holt County, NE, Hooker County, NE, Keith County, NE, Keya Paha County, NE, Lincoln County, NE, Logan County, NE, Loup County, NE, McPherson County, NE, Perkins County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE, Wheeler County, NE
The radar
The North Platte radar (KLNX), 25 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 28, 4:52 PM MDT | NON-TSTM WND GST 59 | 2 N Broken Bow, NE | |
| Apr 28, 5:19 PM MDT | NON-TSTM WND GST 60 | 1 Ne Valentine, NE | |
| Apr 28, 5:39 PM MDT | NON-TSTM WND GST 60 | 4 W Bassett, NE | PUBLIC REPORT FROM A HOME WEATHER STATION |
| Apr 28, 6:15 PM MDT | NON-TSTM WND GST 62 | Oneill, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.3 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1847 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
728 WWUS83 KLBF 272019 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 319 PM CDT Mon Apr 27 2020 ...CRITICAL FIRE WEATHER CONDITIONS LIKELY TUESDAY AFTERNOON INTO EARLY TUESDAY EVENING... .Strong northwesterly winds will develop Tuesday afternoon across western and north central Nebraska with frequent gusts to 45 MPH. Minimum relative humidity of 20 to 30 percent is expected. The combination of wind and low relative humidity will allow for rapid spread of any fires which may develop Tuesday afternoon and make them difficult to control. NEZ204-206-208>210-219-281000- /O.NEW.KLBF.FW.W.0010.200428T1700Z-200429T0100Z/ Eastern Panhandle/Crescent Lake NWR- Sandhills/Valentine NWR/Nebraska National Forest- Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest-Loup Rivers Basin-Frenchman Basin-Loess Plains- 319 PM CDT Mon Apr 27 2020 /219 PM MDT Mon Apr 27 2020/ ...RED FLAG WARNING IN EFFECT FROM NOON CDT /11 AM MDT/ TO 8 PM CDT /7 PM MDT/ TUESDAY FOR LOW RELATIVE HUMIDITY AND HIGH WINDS FOR FIRE WEATHER ZONES 204, 206, 208, 209, 210, AND 219... The National Weather Service in North Platte has issued a Red Flag Warning, which is in effect from noon CDT /11 AM MDT/ to 8 PM CDT /7 PM MDT/ Tuesday. * AFFECTED AREA...Fire weather zone 204.Fire weather zone 206.Fire weather zone 208.Fire weather zone 209.Fire weather zone 210.Fire weather zone 219. * WIND...Sustained at 20 to 30 MPH with frequent gusts to 45 MPH. * HUMIDITY...As low as 20 to 30 percent. * IMPACTS...any fires that develop will likely spread rapidly and be difficult to control. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ CLB
3 follow-up statements
989 WWUS83 KLBF 280928 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 428 AM CDT Tue Apr 28 2020 NEZ204-206-208>210-219-282330- /O.CON.KLBF.FW.W.0010.200428T1700Z-200429T0100Z/ Eastern Panhandle/Crescent Lake NWR- Sandhills/Valentine NWR/Nebraska National Forest- Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest-Loup Rivers Basin-Frenchman Basin-Loess Plains- 428 AM CDT Tue Apr 28 2020 /328 AM MDT Tue Apr 28 2020/ ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO 8 PM CDT /7 PM MDT/ THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR WESTERN AND NORTH CENTRAL NEBRASKA... * Affected Area...In NEZ204...Fire Weather Zone 204 Eastern Panhandle/Crescent Lake NWR. In NEZ206...Fire Weather Zone 206 Sandhills/Valentine NWR/Nebraska National Forest. In NEZ208... Fire Weather Zone 208 Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest. In NEZ209...Fire Weather Zone 209 Loup Rivers Basin. In NEZ210...Fire Weather Zone 210 Frenchman Basin. In NEZ219...Fire Weather Zone 219 Loess Plains. * WIND...Sustained at 20 to 30 MPH with frequent gusts to 45 MPH. * HUMIDITY...As low as 15 to 20 percent in the panhandle and 20 to 30 percent elsewhere. * IMPACTS...Any fires that develop will likely spread rapidly and be difficult to control. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ http://weather.gov/LBF
047 WWUS83 KLBF 282005 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 305 PM CDT Tue Apr 28 2020 ...RED FLAG WARNING CONTINUES UNTIL 8 PM CDT(7 PM CDT) FOR ALL OF WESTERN AND NORTH CENTRAL NEBRASKA... ...FIRE WEATHER WATCH IS IN EFFECT FROM 1 PM CDT (NOON MDT) THROUGH 7 PM CDT (6 PM MDT) FOR SOUTHWESTERN NEBRASKA WEDNESDAY... .Relative humidity will only recover to 50 to 65 percent tonight as gusty northerly winds continue overnight. On Wednesday, minimum relative humidity will reach 15 to 20 percent across western and southwestern Nebraska. Northerly winds may gust up to 25 mph in southwestern Nebraska Wednesday afternoon producing critical fire weather conditions. NEZ210-219-291030- /O.NEW.KLBF.FW.A.0005.200429T1800Z-200430T0000Z/ /O.CON.KLBF.FW.W.0010.000000T0000Z-200429T0100Z/ Frenchman Basin-Loess Plains- 305 PM CDT Tue Apr 28 2020 /205 PM MDT Tue Apr 28 2020/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR ALL OF WESTERN AND NORTH CENTRAL NEBRASKA. ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR LOW RELATIVE HUMIDITY AND WIND FOR SOUTHWESTERN NEBRASKA... The National Weather Service in North Platte has issued a Fire Weather Watch for southwestern Nebraska, which is in effect from Wednesday afternoon through Wednesday evening. * Affected Area...In NEZ210...Fire Weather Zone 210 Frenchman Basin. In NEZ219...Fire Weather Zone 219 Loess Plains. * Winds...Northwest 20 to 30 mph with gusts up to 45 mph this afternoon and evening. North at 10 to 20 MPH with gusts to 25 MPH Wednesday afternoon. * Timing...Through 8 PM CDT this evening for the warning and Noon MDT through 6 PM MDT on Wednesday for the watch. * Relative Humidity...As low as 15 to 20 percent. * IMPACTS...Any fires that develop will likely spread rapidly and be difficult to control. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ NEZ204-206-208-209-290100- /O.CON.KLBF.FW.W.0010.000000T0000Z-200429T0100Z/ Eastern Panhandle/Crescent Lake NWR- Sandhills/Valentine NWR/Nebraska National Forest- Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest-Loup Rivers Basin- 305 PM CDT Tue Apr 28 2020 /205 PM MDT Tue Apr 28 2020/ ...RED FLAG WARNING REMAINS IN EFFECT FOR WESTERN AND NORTH CENTRAL NEBRASKA THROUGH 8 PM CDT (7PM MDT)... * Affected Area...In NEZ204...Fire Weather Zone 204 Eastern Panhandle/Crescent Lake NWR. In NEZ206...Fire Weather Zone 206 Sandhills/Valentine NWR/Nebraska National Forest. In NEZ208... Fire Weather Zone 208 Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest. In NEZ209...Fire Weather Zone 209 Loup Rivers Basin. * WIND...Sustained at 20 to 30 MPH with frequent gusts to 45 MPH. * HUMIDITY...As low as 15 to 20 percent in the panhandle and 20 to 30 percent elsewhere. * IMPACTS...Any fires that develop will likely spread rapidly and be difficult to control. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ http://weather.gov/LBF
633 WWUS83 KLBF 290116 AAA RFWLBF URGENT - FIRE WEATHER MESSAGE...UPDATED National Weather Service North Platte NE 816 PM CDT Tue Apr 28 2020 ...FIRE WEATHER WATCH IS IN EFFECT FROM 1 PM CDT (NOON MDT) THROUGH 7 PM CDT (6 PM MDT) FOR SOUTHWESTERN NEBRASKA WEDNESDAY... .Low relative humidity and strong winds will present the opportunity for the rapid spread of range fires Wednesday. NEZ210-219-291030- /O.EXP.KLBF.FW.W.0010.000000T0000Z-200429T0100Z/ /O.CON.KLBF.FW.A.0005.200429T1800Z-200430T0000Z/ Frenchman Basin-Loess Plains- 816 PM CDT Tue Apr 28 2020 /716 PM MDT Tue Apr 28 2020/ ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR LOW HUMIDITY AND STRONG WINDS ACROSS THE FRENCHMAN BASIN AND LOESS PLAINS... * Affected Area...In NEZ210...Fire Weather Zone 210 Frenchman Basin. In NEZ219...Fire Weather Zone 219 Loess Plains. * Winds...Northwest 15 to 25 mph with gusts up to 40 mph. * Timing...Noon MDT through 6 PM MDT on Wednesday for the watch. * Relative Humidity...As low as 14 percent. * IMPACTS...Any fires that develop will likely spread rapidly and be difficult to control. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ NEZ204-206-208-209-290230- /O.EXP.KLBF.FW.W.0010.000000T0000Z-200429T0100Z/ Eastern Panhandle/Crescent Lake NWR- Sandhills/Valentine NWR/Nebraska National Forest- Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest-Loup Rivers Basin- 816 PM CDT Tue Apr 28 2020 /716 PM MDT Tue Apr 28 2020/ ...RED FLAG WARNING HAS EXPIRED... Cooler temperatures and increasing humidity will lessen the risk of range fires. $$ http://weather.gov/LBF
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this red flag warning went out at Apr 27, 11:59 AM MDT, 2 hours 20 minutes earlier.
Area forecast discussion, Apr 27, 11:59 AM MDT, 2 hours 20 minutes before
Area Forecast Discussion National Weather Service North Platte NE 1259 PM CDT Mon Apr 27 2020 .SHORT TERM...(Today through Tuesday) Issued at 329 AM CDT Mon Apr 27 2020 Quiet weather will continue through early Monday afternoon as weak upper level ridging moves across the Great Plains. Plenty of warm air advection with 850mb temperatures in the 16-22 C range will surge into north central and western Nebraska. This will result in surface high temperatures to soar into the 80s across the entire region. Active weather in the form of thunderstorms and rain showers will arrive late Monday afternoon. A developing low pressure system over South Dakota will drag a cold front across Nebraska. This front combined with warm temperatures and plenty of low level moisture will trigger thunderstorms in the late afternoon and early evening. As this time, the latest SPC outlook just has our area in a general thunderstorm risk. Based on the latest model runs, this seems to be reasonable. The best instability (CAPE) will be across Kansas and portions of eastern Nebraska with the best convective potential across these areas. Even though the severe threat remains low across north central Nebraska, any thunderstorms that do develop will still have the potential of producing small hail, brief gusty winds up to 30 to 40 mph, and periods of heavy rainfall. The best chance for thunderstorm development will be between 6pm CDT and 3am CDT. Lingering rain showers are possible into Tuesday especially across northern Nebraska. Rain showers are expected to end by 4pm CDT and 7pm CDT with skies gradually scattering out and clearing through the evening and overnight. These rain showers as well as mostly cloudy skies will help to limit temperature rise throughout the day. This in combination with slightly cooler air filtering in behind the front will keep high temperatures in the mid 60s to low 70s north of Highway 2. Temperatures are expected to rise into the low to mid 70s south of Highway 2. Despite clouds clearing out, overnight low temperatures remain fairly mild (above normal). .LONG TERM...(Tuesday night through Sunday) Issued at 329 AM CDT Mon Apr 27 2020 Strong upper level ridging will continue to build across the western US Wednesday through Friday. This ridge will allow surface high pressure to extend from Canada to Mexico covering much of the western US. The high will slowly slide eastward throughout the end of the week. Due to ample warm air advection and clear skies, temperatures will warm up significantly through Friday. Wednesday highs will be in the upper 60s to mid 70s, compared to Friday highs in the 80s to low 90s. Warmest temperatures will be across the southern three counties (Chase, Hayes, Frontier). A period of active weather begins on Saturday and lasts through the weekend. Rain and thunderstorm chances will be present through this time. Locations for thunderstorms and severe risk is uncertain at this time. Temperatures will also return back into the upper 60s to mid 70s during day through the weekend. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1243 PM CDT Mon Apr 27 2020 VFR conditions are expected across western and north central Nebraska for the next 24 hours. However, isolated showers are possible this evening with a wind shift to the northwest. Winds will increase tomorrow afternoon with gusts up to 40kts possible. && .FIRE WEATHER... Issued at 329 AM CDT Mon Apr 27 2020 An anomalous upper ridge, along with warm fronts and bouts of downslope flow at H85 to push temps into the 80s, present elevated to near critical fire weather conditions all week. Humidity is the main concern on Monday as much of the forecast area will dip to around 20%. Wind should not be a major issue however, as gusts generally remain under 15 mph. Tuesday perhaps has the greatest potential for large fire spread this week. While humidity is slated to remain above critical values (20-30%), northwest winds will be rather strong with gusts up to 40 mph. Previous rain, additional isolated showers and increased cloud cover may be a saving grace in the Sandhills, while southwest Nebraska will be more prone to sunshine and lower RH. Very dry air works into the region for Wednesday and Thursday as critical RH values are appearing more likely in western and southwest Nebraska. Winds again top 25 mph, but primarily in north central Nebraska on Wednesday and the Sandhills on Thursday. Either way, there may be enough overlap of critical RH and winds geographically to justify a future headline. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Kulik LONG TERM...Kulik AVIATION...Boatwright FIRE WEATHER...Snively
Hazardous weather outlook, Apr 27, 1:59 PM MDT, 20 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 259 PM CDT Mon Apr 27 2020 NEZ004>010-022>029-035>038-056>059-069>071-094-282000- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 259 PM CDT Mon Apr 27 2020 /159 PM MDT Mon Apr 27 2020/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. There is a chance for isolated thunderstorms across most of the region late this evening. The risk of severe storms is low. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A Red Flag Warning is in effect for all of western and north central Nebraska from noon CDT through 8 PM CDT tomorrow due to low relative humidity and gusty winds. Near-critical fire weather concerns are possible Wednesday, Thursday, and Friday afternoons. Isolated thunderstorm chances are possible Friday night through Sunday. Severe threat remains uncertain. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
Nearby
Red Flag Warnings in Nebraska, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.